News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Testosterone got side effects?


 franco - Fri Nov 14, 2008 1:50 pm

I'M 25 year old with 5.3'height and ma weight is 52kg i look skinny till now i don't have any facial hair,i consult a skin specialists and had a testosterone/DHEA-sulphates blood test and it results normal based on that they suggest to take testosterone gel(1%)which should apply twice a day on the facial side for six months,I come across a article were they specify tat any testosterone will have side effects and some times it ends on cancer also,Pl z tell me will my testosterone gel (1%) will cause any side effects if yes what are they? is it advisable to take for six months and is it a good medicine for facial hair growth? Thank U
 John Kenyon, CNA - Mon Dec 01, 2008 9:16 pm

User avatar Hello -

Topical testosterone gel can have serious side effects if used by women, and it is strongly advised that women not use it. For men it can have occasional, mainly annoying side effects, but this is by no means universal. If you have any painful inflammation of the skin where it is applied, you should stop the application and consult your doctor, but these reactions a relatively rare. The potential for cancer becomes a slight risk with men age 65 and over, but otherwise does not appear to be an issue. You are an ideal candidate, given your age, health, etc.

This should be fine. Again, if any irritation of the skin or other allergic-type reactions should take place, although unlikely, only then should you stop the application of the gel and let your doctor know about the problem. Usually the dosing would be adjusted to compensate for this.

I hope this is helpful to you. Best of luck to you.
 franco - Mon Dec 08, 2008 1:10 pm

Hello,
Thank you Dr John Kenyon,u gave a wide explanation for my query and im make very use of it,Thank u again.I got one more question for u are testosterone gel is a good solution for facial hair growth?please suggest what kind of medicine can take for facial hair growth.
 John Kenyon, CNA - Mon Dec 08, 2008 11:17 pm

User avatar Hello again -

Testosterone supplements may often be helpful in promoting growth of bodily hair including facial hair. Give the gel some time to work, as this effect may take a while to show, but it may well cause facial hair to appear in a while.

Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here